MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ GRAM DECOLORIZER; STAINS, CHEMICAL SOLUTION

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ GRAM DECOLORIZER; STAINS, CHEMICAL SOLUTION
Catalog Number 212527
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported prior to using the bd bbl¿ gram decolorizer the user noted a bottle did not have a label and could not be used.No health impact or consequence reported.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported prior to using the bd bbl gram decolorizer the user noted a bottle did not have a label and could not be used.No health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: this memo is to summarize findings on your complaint related to bottle gram decolorizer 250ml, catalog number 212527, batch 4172034, complaint # (b)(4) for a missing label.Components are mixed and dispensed into the appropriate containers.After qc testing product is released and transported to the distribution center.The complaint investigation included a batch history review of the gram decolorizer.The batch history record review indicated no deviations.The label reconciliation form was also reviewed, and it was noted there was a (b)(4) deviation between the number of labels issued and the number of labels that remained.This percentage is within the allowable limits per the label accountability policy established in our procedure.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for this issue for this catalog number.No return was received, but three photos were received.The first photo was of a top view of four bottles with shipping caps in a plastic tray.There are labels apparent on the left two bottles and the right-most bottle.The labels are apparent bd labels with only the catalog number clearly visible on the right-most bottle.The second photo is a front view of apparently the four bottles depicted in the first photo, however they appear to be in reverse order from photo number one.The labeling is more clearly visible indicating the bottles are gram decolorizer.The left-most bottle and the two right bottles have visible labels with handwritten wording and numbering in red ink.The wording appears to be an abbreviation of the word ¿received¿ and the numbering appears to be a date.The bottle second from the left does not show a label.The third photo depicts a hand holding a bottle of gram decolorizer catalog number 212527, batch number 4172034, expiration date 2025-12-31.The bottle has the same hand-written lettering and numbering in red ink as those bottles depicted in photo number two.This complaint is confirmed.Manufacturing has been notified.

Brand Name
BD BBL¿ GRAM DECOLORIZER
Common Device Name
STAINS, CHEMICAL SOLUTION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20695402
Report Number1119779-2024-00896
Device Sequence Number6555596
Product Code JTS
UDI-Device Identifier30382902125274
UDI-Public(01)30382902125274(11)240620(17)251231(10)4172034
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Catalogue Number212527
Device Lot Number4172034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown